Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 55, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Apr 9, 2015, 4:18 AM EDT. It took effect at Apr 10, 2015, 5:00 AM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2015, 4:18 AM EDT (08:18 UTC)
- In effect from
- Apr 10, 2015, 5:00 AM EDT
- Expired
- Apr 10, 2015, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Apr 9, 4:13 AM EDT, 5 minutes earlier.
Area forecast discussion, Apr 9, 4:13 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
413 AM EDT THU APR 9 2015
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 456 PM EDT WED APR 8 2015
WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW PAIR OF SHORTWAVES
RESPONSIBLE FOR THE LIGHT WINTRY MIX OF PCPN EARLIER TODAY NOW N AND
E OF THE FCST AREA. ANOTHER SHORTWAVE MOVING FROM MANITOBA INTO NRN
ONTARIO WON'T BE A FACTOR IN THE SHORT TERM WEATHER. FARTHER TO THE
NW AND ALSO TO THE SW ARE 2 SHORTWAVES THAT WILL PLAY A ROLE IN WHAT
WILL BECOME A QUICK HITTING SIGNIFICANT SPRING SNOWSTORM FOR
PORTIONS OF UPPER MI THU NIGHT. ONE WAVE IS DROPPING INTO NRN
MANITOBA AND THE SECOND WAVE IS OVER NV/UT. DETAILS ON THE HVY/WET
SNOW CAN BE FOUND IN THE LONG TERM PORTION OF THE DISCUSSION BELOW.
IN THE WAKE OF THE PCPN EARLIER TODAY...ABUNDANT CLOUD COVER
DOMINATES THE UPPER GREAT LAKES...THOUGH NOT ALL OF THE LOW-LEVEL
DRY AIR HAS BEEN ERODED...AND THERE IS STILL A FEED OF DRIER AIR AT
THE LOW LEVELS FROM THE E. THIS HAS RESULTED IN SOME BREAKS
DEVELOPING IN THE CLOUD COVER OVER UPPER MI IN THE LAST FEW HRS.
WHERE SOME SUN HAS APPEARED...TEMPS HAVE RISEN INTO THE MID AND
UPPER 40S.
SHORTWAVE OVER NV/UT WILL SHIFT E AND RESULT IN SFC LOW PRES
DEVELOPING OVER KS TONIGHT. FARTHER DOWNSTREAM...WATER VAPOR IMAGERY
SUGGESTS MORE SUBTLE SHORTWAVE ENERGY LIFTING OUT OVER THE PLAINS.
INCREASING WAA/ISENTROPIC ASCENT REGIME DOWNSTREAM OF THE MAIN
SHORTWAVE TROF AND ENHANCED BY THE SUBTLE LEAD ENERGY WILL LEAD TO A
AN AREA OF RAIN DEVELOPING AND SPREADING/EXPANDING NE INTO UPPER MI
LATE TONIGHT INTO THU MORNING. BASED ON NRN EDGE OF THE POOL OF
MUCAPE THAT LIFTS N INTO WI...NOT OUT OF THE QUESTION THAT THERE
COULD BE FEW RUMBLES OF THUNDER. WHETHER TEMPS WILL BE BLO FREEZING
WHEN PCPN BEGINS IS UNCERTAIN. USING MODEL CONSENSUS DIURNAL TEMP
CURVE SUGGESTS THERE WILL BE AREAS WHERE TEMPS MAY BE JUST BLO
FREEZING LATE TONIGHT/EARLY THU MORNING. HOWEVER...IF TEMPS DON'T
FALL MUCH THIS EVENING...-FZRA POTENTIAL WILL BE DIMINISHED. AT THIS
TIME...NOT EXPECTING SUFFICIENT ICE PROBLEMS ON ROADWAYS TO WARRANT
ADVY ISSUANCE...BUT WILL CONTINUE TO HIGHLIGHT POTENTIAL OF SOME ICY
CONDITIONS ON UNTREATED SURFACES LATE TONIGHT THRU MID MORNING THU.
AFTER THE INITIAL SURGE OF WAA/ISENTROPIC ASCENT PCPN THAT SWEEPS NE
LATE TONIGHT/THU MORNING...WILL PROBABLY SEE -RA DIMINISH OR BECOME
MORE SCATTERED FOR A TIME LATE MORNING THRU MID AFTN OR SO AS WE
AWAIT THE MAIN SHORTWAVE/STRONG DYNAMICS THAT WILL LIFT INTO THE
UPPER LAKES THU NIGHT. PCPN IS LESS LIKELY TO DIMINISH OVER THE W
WHERE 850MB TROF WILL EXTEND NE FROM THE APPROACHING LOW ACROSS WRN
UPPER MI/WRN LAKE SUPERIOR.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 409 AM EDT THU APR 9 2015
MAIN FCST CONCERNS IN THE LONG TERM FOCUS ON IMPACT OF EXITING LO
PRES ON FRI/TRAILING SHRTWV AND NEXT CHC FOR RA SUN INTO MON. WHILE
FRI WL STILL BE CHILLY IN THE STRONG NW FLOW LEFT IN THE WAKE OF THE
DEPARTING LO... EXPECT TEMPS TO RISE ABOVE NORMAL AS A MORE ZONAL
PACIFIC FLOW DOMINATES STARTING ON SAT.
FRI...AS MAIN NEGATIVELY TILTED SRN BRANCH SHRTWV WITH ACCOMPANYING
990MB OR SO SFC LO JUST E OF THE SAULT AT 12Z FRI LIFT TO THE NE...
LARGER SCALE DEEP LYR QVECTOR CNVGC WL EXIT AS WELL IN THE MRNG. THE
00Z GFS IS A BIT SLOWER WITH THIS PROCESS DUE TO A FARTHER W TRACK
OF THE SHRTWV/SFC LO...MAINTAINING MORE SGNFT PCPN AND DEEP LYR
QVECTOR CNGVC A BIT LONGER. SINCE THE MODELS DO NOT SHOW A QUICK
PHASING OF THIS SRN BRANCH SHRTWV AND A NRN BRANCH DISTURBANCE
MOVING INTO NRN MN ON FRI MNRG...TENDED AWAY FM THIS SLOWER...
DEEPER SCENARIO. LATEST NCEP DISCUSSION SUPPORTS THE DECISION TO
RELY MORE HEAVILY ON THE 00Z NAM. BUT THE NAM HAS SLOWED DOWN THE
EXIT OF THE SHARPER DYNAMIC FORCING...SO COORDINATED WITH SHORT TERM
FCSTR TO EXTEND WINTER WX HEADLINES THRU FRI MRNG FOR THE N HALF OF
THE HEADLINE AREA. WHILE THE DEPARTURE OF THE SRN BRANCH DYNAMIC
FORCING WL BRING A DIMINISHING TREND TO THE ACCOMPANYING PCPN BY LATE
MRNG...MODELS ARE IN GOOD AGREEMENT SHOWING THE NRN BRANCH SHRTWV
ACCOMPANIED BY SOME FAIRLY SHARP DPVA/DEEP LYR QVECTOR CNVGC DIGGING
INTO THE UPR LKS AND MAINTAINING A SHARP CYC NW FLOW. H925 ARE WINDS
FCST AS HI AS 35-45KTS UNDER THE H85 THERMAL TROF TRAILING THE
DEPARTING LO. WHILE THE PASSAGE OF THE NRN BRANCH DISTURBANCE LATER
IN THE DAY AND ARRIVAL OF LARGER SCALE DNVA/DEEP LYR QVECTOR DVGC WL
RESULT IN A WEAKENING OF THE CYC FLOW OVER THE W DURING THE
AFTN...SUSPECT SN WL BE RATHER PERSISTENT OVER THE E HALF OF THE CWA.
IN FACT...THE 00Z NAM SHOWS ARND 0.35 INCH OF PCPN FALLING AS SN AT
ERY...AND MANY OF THE HIER RES MODELS SHOW SIMILAR QPF. SO BUMPED UP
POPS OVER ESPECIALLY THE NE HALF OF THE CWA. EVEN THOUGH THE PRES
RISE CENTER BEHIND THE DEPARTING LO WL PASS TO THE S OF UPR MI AND
ELIMINATE AN ISALLOBARIC WIND COMPONENT...FRI WL BE QUITE WINDY
ESPECIALLY OVER THE E...WHERE WIND GUSTS NEAR LK SUP MAY AT LEAST
APRCH ADVY CRITERIA. WITH THE NW FLOW OFF MORE EXTENSIVE ICE COVER
ACROSS THE E HALF OF THE LK AND MORE PERSISTENT PCPN THERE...LOWERED
FCST HI TEMPS OVER THE ERN CWA.
FRI NGT...AFTER THE NRN BRANCH SHRTWV DIGS INTO THE CENTRAL GREAT
LKS ON FRI EVNG...VIGOROUS DNVA/DEEP LYR QVECTOR DVGC WL OVERSPREAD
THE ERN CWA...ENDING LINGERING PCPN THERE. STEADY H5 HGT RISES THAT
ARE FCST TO APRCH 100M BTWN 00Z-12Z SAT IN ADVANCE OF TRAILING
SHRTWV/SFC RDG AXIS WL BRING CLRG SKIES AS THE LLVL FLOW BECOMES
MORE ACYC. RATHER STEADY NW BACKING W FLOW TO THE NE OF HI CENTER
MOVING FAIRLY FAR TO THE SW AND INTO THE MID MS RIVER VALLEY WL TEND
TO LIMIT THE DIURNAL TEMP DROP...BUT TEMPS SHOULD STILL FALL INTO
THE TEENS OVER SOME SN ACROSS THE INTERIOR W HALF...WHICH WL BE
CLOSER TO THE WEAKER PRES GRADIENT AND SEE THE EARLIER INFLUX OF
PWAT AOB 0.25 INCH.
SAT...AS SFC RDG AXIS EXTENDING N OF SFC HI CENTER CROSSING THE
LOWER LKS/OH RIVER VALLEY PASSES OVER THE UPR LKS...EXPECT A MOSUNNY
DAY. AS LARGER SCALE SUBSIDENCE/WAA IN THE SW FLOW ON THE BACK SIDE
OF THE RDG LIFT H85 TEMPS UP TO 4C OVER THE W BY 00Z SUN...EXPECT
TEMPS TO REBOUND INTO THE 50S AWAY FM LK MODERATION THAT WL IMPACT
MAINLY THE ERN CWA. READINGS MAY EVEN APRCH 60 IN THE DOWNSLOPE
AREAS OVER THE W.
SAT NGT...AS THE SFC HI PRES SHIFTS TO THE E...WAA/ISENTROPIC ASCENT
WL BRING INCRSG MID CLDS. SOME OF THE MODELS EVEN GENERATE SOME LGT
RA SHOWERS AT THE NOSE OF H85 SW LLJ UP TO 45-50 KTS UNDER
TIGHTENING PRES GRADIENT WITH THE APRCH OF SHRTWV DOWNSTREAM OF A
DEEPENING TROF FARTHER W IN THE NRN PLAINS. INITIAL MSTR RETURN DOES
NOT APPEAR TO BE THAT SGFNT...SO WL GO WITH JUST LO CHC POPS FOR NOW
OVER THE NW HALF OF THE CWA. COMBINATION OF STEADY SW WIND AND
INCRSG CLDS WL LIMIT THE DIURNAL TEMP FALL...ESPECIALLY IN THE
DOWNSLOPE AREAS OVER THE W.
SUN/SUN NGT...AS FAIRLY VIGOROUS DEEP LYR QVECTOR CNVGC/HGT FALLS IN
ADVANCE OF UPR TROF MOVING E FM THE NRN PLAINS OVERSPREAD UPR MI AND
THE STRONG SW FLOW TAPS MORE COPIOUS MSTR THAT LIFT PWAT CLOSE TO 1
INCH BY 00Z MON...EXPECT MORE NMRS SHOWERS TO OVERSPREAD UPR MI ON
SUN AFTN. BUT THIS PCPN WL THEN END W-E SUN NGT AS ACCOMPANYING
PACIFIC TYPE COLD FNT CROSSES THE UPR LKS AND BRINGS AN INFLUX OF
DRIER AIR IN ADVANCE OF SFC HI PRES. SUSPECT THE RUNOFF FM THE RA AS
WELL AS THE RATHER QUICK SN MELT ACCOMPANYING THE FAIRLY DRAMATIC
WARMUP MAY CAUSE AREA RIVERS TO RISE FAIRLY QUICKLY.
EXTENDED...INCOMING HI PRES/DRY AIRMASS WL BRING A MOSUNNY DAY FOR
MON. SINCE THE AIRMASS WL A MARITIME POLAR PACIFIC ONE...MAX TEMPS
SHOULD RISE INTO THE 50S AWAY FM LK MODERATION. THEN AN APRCHG WARM
FNT ASSOCIATED WITH A DISTURBANCE LIFTING NE INTO THE PLAINS WL
BRING A RETURN FOR RA CHANCES NEXT TUE/WED. TEMPS WL BE ABOVE NORMAL
WITH PACIFIC AIRMASS IN PLACE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 126 AM EDT THU APR 9 2015
DETERIORATING CONDITIONS WILL CONTINUE OVERNIGHT AT ALL SITES AS
MOISTURE AND PCPN SPREAD N LATE TONIGHT/EARLY THU. EXPECT CONDITIONS
TO FALL TO IFR AT ALL TERMINALS. PCPN MAY BEGIN AS -FZRA FOR 2-3HRS
AT KCMX/KSAW...BUT WILL CHANGE TO -RA AS TEMPS RISE DURING THE
MORNING. KSAW IS LIKELY TO FALL TO LIFR BY MID MORNING. BY
EVENING...VLIFR/LIFR CONDITIONS WILL BE AT ALL SITES WITH RAIN
CHANGING OVER TO SNOW.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 409 AM EDT THU APR 9 2015
AS A DEEPENING LO PRES MOVES FROM THE PLAINS THRU THE CENTRAL GREAT
LAKES TONIGHT AND INTO SE CANADA ON FRI...EXPECT ENE WINDS UP TO 20
KTS TO BACK TO THE NNW...AND INCREASE UP 35-45 KT GALES OVER MUCH OF
THE E HALF OF THE LAKE BY LATE TONIGHT. OPTED TO ISSUE GALE WARNINGS
FOR THE E HALF. THESE GALE FORCE NNW WINDS WILL THEN DIMINISH ON FRI
AFTERNOON INTO EARLY EVENING AS THE LO PRES EXITS FARTHER TO THE NE
AND THE PRES GRADIENT WEAKENS IN ADVANCE OF AN APPROACHING HI PRES
RIDGE. LIGHTER WINDS ON SAT WILL THEN BACK TO THE SW FOLLOWING THE
PASSAGE OF THE RIDGE AXIS TO THE E. AS A COLD FRONT APPROACHES ON
SUN...EXPECT SSW WINDS TO INCREASE UP TO 20-25 KTS. AFTER THE FRONT
PASSES ON SUN NIGHT...WINDS WILL SHIFT TO THE W AND DIMINISH QUICKLY
WITH THE APPROACH OF ANOTHER HI PRES ON MON.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER STORM WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
MIZ002-009-010.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO NOON EDT FRIDAY
FOR MIZ001-003-004-084.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
MIZ005.
LAKE SUPERIOR...
GALE WARNING FROM 8 AM TO 8 PM EDT FRIDAY FOR LSZ251-267.
GALE WARNING FROM 5 AM TO 5 PM EDT FRIDAY FOR LSZ249-250-266.
GALE WARNING FROM 5 AM TO 2 PM EDT FRIDAY FOR LSZ244-245-248-264-
265.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...ROLFSON
LONG TERM...KC
AVIATION...07
MARINE...KCHazardous weather outlook, Apr 8, 5:00 PM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 500 PM EDT WED APR 8 2015 MIZ001>007-009>014-084-085-091200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 500 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT FREEZING RAIN IS POSSIBLE LATE TONIGHT OVER WESTERN AND CENTRAL UPPER MICHIGAN. A THIN GLAZE OF ICE MAY ACCUMULATE ON UNTREATED SURFACES...MAINLY OVER CENTRAL UPPER MICHIGAN. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FREEZING RAIN IS POSSIBLE ON THURSDAY MORNING OVER WESTERN AND CENTRAL UPPER MICHIGAN...BEFORE IT CHANGES TO RAIN. A THIN GLAZE OF ICE MAY ACCUMULATE ON THURSDAY MORNING OVER THE NORTH CENTRAL ON UNTREATED SURFACES. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR MORE DETAILS. RAIN IS EXPECTED TO CHANGE OVER TO WET AND HEAVY SNOW THURSDAY NIGHT. HEAVY SNOW IS POSSIBLE FROM WESTERN UPPER MICHIGAN TO NORTH CENTRAL UPPER MICHIGAN THURSDAY NIGHT. SEE THE LATEST WINTER STORM WATCH STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOW AND ICING TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT SNOW REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR THROUGH TWITTER. LSZ162-240>251-263>267-091200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 500 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTH TO NORTHWEST GALES TO 35 KNOTS ARE EXPECTED OVER PORTIONS OF THE EAST HALF OF LAKE SUPERIOR LATE THURSDAY NIGHT THROUGH NOON ON FRIDAY. SEE THE LATEST OPEN WATERS FORECAST AND MARINE WEATHER MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-091200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 500 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:33 AM EDT | Winter Storm Warning | MQT | Baraga, Houghton, Iron, Keweenaw, Marquette | 31 hr |
| Apr 9, 10:24 AM EDT | Small Craft Advisory | MQT | 34 hr | |
| Apr 9, 4:16 PM EDT | Winter Weather Advisory | MQT | Alger, Dickinson, Gogebic, Ontonagon | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.